... 2.5 inr on 2-4 mg until June 1. Since then they have been giving him 8-12 mg/day and his INR spiked to 5.2 They took him off for a day and it went to 3.6. Now they want him back on 8-10 mg/day. He's weaker and colder. What is the harm in bringing him down to 4-5 mg for a week and just see? I feel like they are just hammering him with it
You should tell your feelings to his dr. Warfarin does not make you cold. If they bring him down too far he has more of a chance of clotting. Its often difficult to balance it. He dropped alot just by skipping one day, so only the doc knows what might happen if he cuts his dose more. But the doc does owe you listening to your concerns.
I have gone thru this treatment. INR is very very tricky.Very few cardiologist
give optimum dosage.Pl see whetehr following helps.
1.Re Check the sample analysis.
2.Take second opinion and reduce dosage.
3.Long term Warfarin is not recommended. New drugs are in market.
4/Level of INR to be maintained is matter of debate.Thru Good Diet control
and other regimens one can reduce it.
5. Meditation < Yoga and Prayers help.
I understand your frustration I have been on Warfarin since 1992 and my INR goes all over the place . There are so many foods that will effect the INR . I have also found that if you have a medical procedure and start back on warfarin you must fine tune the dosage all over again. I finally had to take a calendar and make sure if I had Brussels sprouts on Monday that I consistently had them on Mondays . So I basically made a routine out of eating vitamin K food and as long as I stayed consistant after few months my INR was for most part same every time. So just watch what food and other stuff with vitamin K you ingest and try to keep it the same week to week. Also it may be good to note over counter vitamins and other medications will also change your INR
- Warfarin Information for Consumers
- Warfarin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Warfarin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 11 Mar 2010 • 1 answer
Posted 23 May 2010 • 6 answers
Prosthetic Heart Valves - I'm taking coumadin daily because of my two mechanical heart valves. As a?
Posted 14 Jan 2013 • 2 answers
Prosthetic Heart Valves - Mechanical Valves - I never was told I would get this valve. The clickn is
Posted 17 Dec 2014 • 4 answers
Posted 21 Apr 2015 • 1 answer